News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hyperthryrodism with high ESR


 SM Lim - Wed Nov 18, 2009 8:11 pm

I have been diagnosed with hyperthryrodism since the begining of Jan this year. My TSH is lesser than 0.019 and my t4 is 20 now which has been flacutating between 30-20 of t4 for the past 11 months. My concern is i have high ESR. I took blood test mid of last year and it was 28, early of this year 35 and 2 months ago 50. Now it has become 62. I wonder why i have such a high ESR and is increasing. Earlier of this year, I have some joint pains on my left hand and have seen the rheumatoid specialist but they ruled out of me having aritithies after the blood test. However I don't have any problem with the joints of my left hand now. Both my endocrin and rheumatoid specialist said that the joint pains of my hand and hyperthyrodism wouldnt not casue my ESR to be high. Is this true?

I wonder what is actually happening to me? What other observation must I make? Is there any test and find out what actually is happening to me? I hope i didnt contract any cancer or any serious disease. Kindly advise.

Thanking you in advance.
 Dr.M.Aroon kamath - Tue Apr 27, 2010 9:07 pm

User avatar HI,
It is well known that a number of other auto-immune disorders may co-exist with autoimmune forms of thyroiditis such as Graves' disease & Hashimoto's Thyroiditis (pernicious anemia, vitiligo,Rheumatoid arthritis,SLE--just to name a few).

Apart from the fact that ESR may be elevated in Grave's disease & Hashimoto's, it may be elevated in
- other autoimmune disorders,
- physiological elevations(female sex, pregnancy, during menstruation) &
- in obesity.
If all else turns out to be negative, one may attribute it to female sex and obesity.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here